Alert archive / Colorado / Areal Flood Advisories in 2013
Areal Flood Advisory 21, NWS Pueblo, CO
NWS Pueblo, CO issued this areal flood advisory at Jul 14, 2013, 12:22 PM MDT for Mineral County, Colorado. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2013, 12:22 PM MDT (18:22 UTC)
- Expired
- Jul 14, 2013, 3:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Mineral County, CO
The radar
The Grand Junction radar (KGJX), 202 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025 WGUS85 KPUB 141822 FLSPUB FLOOD ADVISORY NATIONAL WEATHER SERVICE PUEBLO CO 1222 PM MDT SUN JUL 14 2013 COC079-142130- /O.NEW.KPUB.FA.Y.0021.130714T1822Z-130714T2130Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MINERAL CO- 1222 PM MDT SUN JUL 14 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SMALL STREAM FLOOD ADVISORY FOR... SOUTHERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO... * UNTIL 330 PM MDT * AT 1219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER RADAR ESTIMATED UP TO THREE QUARTERS OF AN INCH OF RAIN COULD FALL IN A SHORT PERIOD OF TIME ON THE WEST FORK BURN SCAR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING INCLUDE...WOLF CREEK PASS...AND THE WEST FORK FIRE. SOUTHERN PORTIONS OF THE BURN SCAR ARE CURRENTLY RECEIVING THE HEAVIEST RAINFALL. A SIMILAR THUNDERSTORM OVER WOLF CREEK PASS PRODUCED ONE HALF INCH OF RAIN IN 30 MINUTES. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3770 10671 3740 10681 3750 10706 3774 10681 $$ PJC
3 follow-up statements
524 WGUS85 KPUB 141936 FLSPUB FLOOD ADVISORY NATIONAL WEATHER SERVICE PUEBLO CO 136 PM MDT SUN JUL 14 2013 COC079-142130- /O.CON.KPUB.FA.Y.0021.000000T0000Z-130714T2130Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MINERAL CO- 136 PM MDT SUN JUL 14 2013 ...SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR SOUTHERN MINERAL COUNTY UNTIL 330 PM MDT... AT 132 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH MODERATE RAINFALL ACROSS THE ADVISORY AREA. RADAR ESTIMATES UP TO ONE HALF INCH OF RAIN HAS FALLEN ACROSS THE SOUTHERN PORTION OF THE WEST FORK BURN AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WOLF CREEK PASS AND THE WEST FORK BURN AREA. SOUTHERN PORTIONS OF THE BURN AREA CONTINUE TO RECEIVE THE HEAVIEST RAINFALL. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3770 10671 3740 10681 3750 10706 3774 10681 $$ PJC
635 WGUS85 KPUB 142037 FLSPUB FLOOD ADVISORY NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT SUN JUL 14 2013 COC079-142130- /O.CON.KPUB.FA.Y.0021.000000T0000Z-130714T2130Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MINERAL CO- 237 PM MDT SUN JUL 14 2013 ...SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR SOUTHERN MINERAL COUNTY UNTIL 330 PM MDT... AT 234 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAINFALL OCCURRING ACROSS THE WEST FORK BURN AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WOLF CREEK PASS AND THE WEST FORK BURN AREA. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3770 10671 3740 10681 3750 10706 3774 10681 $$ PJC
809 WGUS85 KPUB 142131 RRA FLSPUB FLOOD ADVISORY NATIONAL WEATHER SERVICE PUEBLO CO 331 PM MDT SUN JUL 14 2013 COC079-142147- /O.EXP.KPUB.FA.Y.0021.000000T0000Z-130714T2130Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MINERAL CO- 331 PM MDT SUN JUL 14 2013 ...THE SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR SOUTHERN MINERAL COUNTY HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE ADVISORY AREA. STREAMS AND CREEKS IN THE ADVISORY AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3770 10671 3740 10681 3750 10706 3774 10681 $$ PJC
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this areal flood advisory went out at Jul 14, 11:18 AM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 14, 11:18 AM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1118 AM MDT SUN JUL 14 2013 .UPDATE... ISSUED AT 713 AM MDT SUN JUL 14 2013 UPDATED SHORT TERM FORECAST GRIDS TO BRING INTO ALIGNMENT WITH CURRENT OBSERVATIONS AND TRENDS. LW && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 340 AM MDT SUN JUL 14 2013 ...FLASH FLOOD POTENTIAL IN AND NEAR THE MOUNTAINS TODAY AND TONIGHT ESPECIALLY FOR AREA BURNS SCARS... THE ATMOSPHERE IS PRIMED FOR HEAVY RAIN ACROSS SOUTHERN COLORADO TODAY. SURFACE DEWPOINTS ARE WIDESPREAD IN THE MID 50S TO LOWER 60S ACROSS THE PLAINS...IN THE LOWER 50S ACROSS THE HIGH VALLEYS...WITH GENERALLY 40S HIGHER UP. A GOOD MONSOON PLUME IS IN PLACE. BUT...THE MOST IMPORTANT THING IS THAT A SIGNIFICANT UPPER LEVEL DISTURBANCE IS HEADED THIS WAY FROM THE EAST. THIS DISTURBANCE IS PROVIDING A LOT OF LIFT ON ITS WESTERN FLANK OVER KANSAS THIS MORNING...WHERE A LINE OF NOCTURNAL STORMS IS FIRING IN RESPONSE. PRECIPITABLE WATER VALUES ALONG THE WESTERN FLANK OF THE DISTURBANCE ARE HIGH...ROUGHLY AROUND 2 INCHES. FORECAST MODELS HAVE THIS DISTURBANCE WORKING INTO EASTERN COLORADO TODAY...FIRING LOTS OF CONVECTION AND BRINGING LOTS OF WATER. THE 4KM NSSL WRF MODEL STARTS BREAKING OUT CONVECTION ALONG AND NEAR THE MOUNTAINS BETWEEN 17 AND 18Z. COVERAGE THEN INCREASES THROUGH THE AFTERNOON...AND SPREADS OUT OVER MOST OF THE AREA. WHILE THE WATER THAT IS PROGGED TO MOVE INTO EASTERN COLORADO LATER TODAY AND TONIGHT IS LESS THAN WHAT IS WITH THE SYSTEM NOW...IT IS STILL APPRECIABLE. MODELS HAVE PWS RISING TO AROUND 1.5" AS THE SYSTEM MOVES THROUGH. IN ADDITION...THE SYSTEM WILL BRING A PERIOD OF NORTHEASTERLY...UPSLOPE...WINDS AS IT PUSHES INTO THE AREA. THE COMBINATION OF HIGH WATER CONTENT...HIGH DEWPOINTS...UPSLOPE FLOW AND A DISTURBANCE TO PROVIDE LIFT...SPELLS DECENT FLASH FLOOD POTENTIAL ACROSS SOUTHERN COLORADO TODAY...ESPECIALLY ALONG AND NEAR THE EASTERN MOUNTAINS...AND FOR AREA BURN SCARS. IN ADDITION TO FLASH FLOODING...AREAS IN AND NEAR THE BURN SCARS WILL ALSO SEE THE POTENTIAL FOR DEBRIS FLOWS AND ROCK SLIDES. MONITOR THE WEATHER CLOSELY TODAY. LW .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 340 AM MDT SUN JUL 14 2013 MONDAY...EC...NAM AND GFS MODELS AGREE ON SHIFTING THE UPPER LOW WESTWARD ACROSS THE OK AND TX PANHANDLES ON MONDAY...BUT THE LATEST MODEL SOLUTIONS PLACE THE LOW SLIGHTLY FURTHER SOUTH. A HEALTHY AMOUNT OF MOISTURE GETS PUSHED UP AGAINST THE EASTERN MTS MON MORNING...HENCE HOISTED FLASH FLOOD WATCHES FOR THE E MTS AND I25 CORRIDOR THROUGH 18Z MON. HOWEVER...THIS SWATH OF PCPN CONTINUES WEST RATHER QUICKLY AND BY MIDDAY SWEEPS ACROSS THE SLV AND TO THE CONTDVD...WHILE THERE ARE HINTS OF A DRY SLOT FOR THE E PLAINS. THIS IS AN UNUSUAL PATTERN...WHICH MAKES IT TOUGH TO DECIPHER WHAT IS TRULY GOING TO HAPPEN. TAPERED POP GRIDS TO TRY AND CAPTURE THIS WESTWARD PROGRESSION...BUT COULD NOT COMPLETELY PULL POPS OUT EAST JUST YET. COOLER EASTERLY FLOW AND ENHANCED CLOUD COVER SHOULD KEEP MAX TEMPS IN THE 70S FOR MOST AREAS...AND 60S FOR THE HIGHER ELEVATIONS. TUESDAY...MODELS AGREE ON CONTINUING THE UPPER LOW TO THE WEST ACROSS NM ON TUE...WITH THE LOW WEAKENING BY MIDDAY. THE EC TENDS TO DISMISS THE LOW BY TUE AFTN...WHILE THE GFS IS MUCH MORE AGGRESSIVE AND STILL HOLDS ONTO THE ENHANCED PCPN FLOW THROUGH THE DAY. ANOTHER TOUGH FORECAST DAY WITH REGARDS TO CONVECTION COVERAGE...BUT FEEL THAT ONE MORE COOLER DAY IS IN THE QUEUE WITH MAX TEMPS IN THE UPPER 70S TO MID 80S. TRENDED TO A MORE DIURNAL MT PATTERN BY THE LATTER HALF OF THE DAY...WITH THE BEST CHANCE FOR PCPN OVER THE HIGHER TERRAIN. WEDNESDAY THROUGH SATURDAY...MODELS ARE HAVING A DIFFICULT TIME DECIDING WHAT THE FORECAST SOLUTION IS GOING TO BE FROM WED ON...WITH THE EC REVERTING BACK TO A DIURNAL MT PATTERN WHILE THE GFS WANTS TO KEEP A BROAD AREA OF ENHANCED PCPN FOR THE CWA FOR THE ENTIRE TIME. FEEL THIS IS UNREASONABLE...SO TRENDED TO THE EC AND STUCK WITH THE EXTENDED PROCEDURE TEMPS WHICH WARM THINGS BACK UP TO 90-95 F FOR THE PLAINS EACH DAY AND IN THE 80S FOR THE HIGH VALLEYS. WILL HAVE TO REEVALUATE ONCE THE FORECAST AREA MAKES IT THROUGH MONDAY. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1113 AM MDT SUN JUL 14 2013 COLD FRONT HAS PUSHED INTO SOUTHEAST COLORADO SENDING GUSTY NORTHERLY WINDS INTO SOUTHEAST COLORADO. INCREASING MOISTURE BEHIND THE FRONT...COMBINED WITH THE MONSOON PLUME ALOFT AND AN INCOMING SYSTEM FROM THE EAST WILL SEND ENHANCED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS WITH THUNDERSTORMS BECOMING NUMEROUS BY THIS AFTERNOON. WILL CARRY TEMPO GROUP IN ALL THREE TAFS. THIS COULD BE A LONG DURATION EVENT...THOUGH INITIAL ROUND OF CONVECTION MAY MORPH INTO A STRATIFORM PRECIPITATION EVENT OVERNIGHT WITH CIGS DROPPING INTO THE MVFR TO POSSIBLY EVEN IFR CATEGORY RIGHT UP NEXT TO THE MOUNTAINS. HAVE THE LOWEST CIGS IN FOR KCOS. ITS POSSIBLE THAT KCOS COULD DROP INTO THE IFR CATEGORY LATE TONIGHT...THOUGH NORTHLY DOWNSLOPE WINDS OFF THE PALMER DIVIDE TEND TO KEEP CIGS SLIGHTLY HIGHER...SO HAVE PLAYED THAT ROUTE FOR NOW. CLEARING WILL TAKE PLACE LATE MONDAY MORNING AS SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE WESTWARD. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR COZ072>088. FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ067-068. && UPDATE...LW SHORT TERM...LW LONG TERM...MOORE AVIATION...KT
Hazardous weather outlook, Jul 14, 11:00 AM MDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1100 AM MDT SUN JUL 14 2013 COZ058>089-093>099-151700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1100 AM MDT SUN JUL 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A COMBINATION OF DEEP MONSOON MOISTURE...MOIST SURFACE AIR AND A SIGNIFICANT DISTURBANCE MOVING IN FROM THE EAST WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING ACROSS SOUTHERN COLORADO FROM THIS AFTERNOON INTO TONIGHT. THE GREATEST THREAT OF FLASH FLOODING WILL BE IN AND NEAR AREA BURN SCARS AND ALONG AND NEAR THE EASTERN MOUNTAINS. IN ADDITION TO FLASH FLOODING...AREAS IN AND NEAR BURN SCARS WILL ALSO SEE THE POTENTIAL FOR DEBRIS FLOWS AND ROCK SLIDES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ENHANCED MOISTURE WILL PERSIST ACROSS THE REGION ON MONDAY. THIS MOISTURE IN COMBINATION WITH A WESTWARD MOVING UPPER LEVEL DISTURBANCE WILL SET THE STAGE FOR POTENTIALLY HEAVY RAINS OVER THE REGION. THESE RAINS WILL HAVE THE POTENTIAL TO CAUSE FLASH FLOODING...ESPECIALLY OVER THE NUMEROUS BURN SCARS OVER SOUTHERN COLORADO. PEOPLE WHO LIVE IN AND NEAR THE BURN SCARS SHOULD BE ALERT TO THE WEATHER ON MONDAY...AND SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF A WARNING IS ISSUED OR FLASH FLOODING IS OBSERVED. FOR TUESDAY AND WEDNESDAY...MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR IN THE MOUNTAINS...ESPECIALLY ALONG THE CONTINENTAL DIVIDE. LOCALLY HEAVY RAIN WILL BE POSSIBLE AND COULD CAUSE FLASH FLOODING PROBLEMS OVER THE WEST FORK BURN SCAR. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE IN AND NEAR AREA BURN SCARS AND ALONG AND NEAR THE EASTERN MOUNTAINS THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 14, 11:40 AM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1140 AM MDT SUN JUL 14 2013 COZ068-141815- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- 1140 AM MDT SUN JUL 14 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO... AT 1135 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WOLF CREEK PASS...OR 36 MILES NORTH OF DULCE...WHICH WAS MOVING TOWARD THE SOUTHWEST AT 5 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL MINERAL COUNTY INCLUDING THE WINDY PASS BURN SCAR. HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. MUD AND ASH FLOWS ARE POSSIBLE WITH STORMS IN AND NEAR THE BURN SCAR. BE PREPARED TO CLIMB TO HIGHER GROUND IF RUNOFF BECOMES EXTREME. DON'T DRIVE INTO WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 14, 11:50 AM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT SUN JUL 14 2013 COZ077-079-083-141815- CANON CITY VICINITY/EASTERN FREMONT COUNTY-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 1150 AM MDT SUN JUL 14 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL FREMONT COUNTY IN CENTRAL COLORADO... AT 1146 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROYAL GORGE...OR 32 MILES WEST OF MIDWAY... WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN CANON CITY ROYAL GORGE BURN SCAR. HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEAVY RAIN ON A BURN SCAR CAN CAUSE ENHANCED RUN OFF WITH MUD AND ASH FLOWS POSSIBLE. DO NOT CROSS WATER OF UNKNOWN DEPTH. BE PREPARED TO CLIMB TO HIGHER GROUND OF FLOODING THREATENS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:19 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Jul 14, 2:41 PM MDT | Areal Flood Advisory | PUB | Huerfano | 3 hr |
| Jul 14, 2:55 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jul 14, 3:31 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Jul 14, 4:46 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 14, 5:05 PM MDT | Areal Flood Advisory | PUB | Chaffee | 3 hr |
| Jul 14, 5:05 PM MDT | Areal Flood Advisory | PUB | Huerfano | 3 hr |
| Jul 14, 5:51 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
Nearby
Areal Flood Advisories in Colorado, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.